Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Lake Charles, LA

April 24, 2025Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Apr 24, 2025, 4:05 AM CDT for Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 7 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2025, 4:05 AM CDT (09:05 UTC)
Expired
Apr 24, 2025, 11:30 AM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:44 AM CDTFLASH FLOOD1 Ne Lafayette, LAVideo of water in bussiness in downtown Lafayette.
Apr 24, 5:00 AM CDTFLASH FLOODLafayette, LAEvangeline Thruway closed due to flooding. Multiple roads are flooding with cars stranded.
Apr 24, 5:30 AM CDTFLASH FLOOD2 S Youngsville, LAReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Apr 24, 7:10 AM CDTFLASH FLOOD2 S Youngsville, LAReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Apr 24, 7:34 AM CDTFLASH FLOOD1 E Lafayette, LAReport from mPING: Homes or buildings filled with water.
Apr 24, 8:15 AM CDTFLASH FLOOD1 N Carencro, LANumerous roads closed in the Carencro area.
Apr 24, 8:30 AM CDTFLASH FLOOD2 Ene Milton, LARoads still flooded.
Apr 24, 9:15 AM CDTFLASH FLOOD2 Ne Lafayette, LARoads closed due to flooding.
Apr 24, 9:30 AM CDTFLASH FLOODYoungsville, LAPictures of water in homes of 3 to 4 inches.
Apr 24, 10:00 AM CDTRAIN 6.332 Se Lafayette, LAFrom LFT ASOS at Lafayette Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

027 
WGUS54 KLCH 240905
FFWLCH
LAC055-099-241230-
/O.NEW.KLCH.FF.W.0019.250424T0905Z-250424T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
405 AM CDT Thu Apr 24 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Eastern Lafayette Parish in south central Louisiana...
  Western St. Martin Parish in south central Louisiana...

* Until 730 AM CDT.

* At 405 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 3 to 4 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lafayette, Scott, Carencro, Broussard and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3024 9215 3035 9203 3035 9199 3015 9190
      3010 9193 3006 9201

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR

$$

24
5 follow-up statements
289 
WGUS74 KLCH 241008
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
508 AM CDT Thu Apr 24 2025

LAC055-099-241230-
/O.CON.KLCH.FF.W.0019.000000T0000Z-250424T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-St. Martin LA-
508 AM CDT Thu Apr 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT THIS 
MORNING FOR EASTERN LAFAYETTE AND WESTERN ST. MARTIN PARISHES...

At 508 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 4 and 6 inches of rain have 
fallen. The expected rainfall rate is 3 to 4 inches in 1 hour. 
Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Lafayette, Scott, Carencro, Broussard and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3024 9215 3035 9203 3035 9199 3015 9190
      3010 9193 3006 9201

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR

$$

24
868 
WGUS54 KLCH 241220
FFWLCH
LAC055-099-241330-
/O.EXT.KLCH.FF.W.0019.000000T0000Z-250424T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
720 AM CDT Thu Apr 24 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Eastern Lafayette Parish in south central Louisiana...
  Western St. Martin Parish in south central Louisiana...

* Until 830 AM CDT.

* At 720 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 6 and 8 inches of rain 
  have fallen. Flooding impacts will continue, but no additional 
  rainfall is expected. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Lafayette, Scott, Carencro, Broussard and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3024 9215 3035 9203 3035 9199 3015 9190
      3010 9193 3006 9201

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

24
782 
WGUS74 KLCH 241249
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
749 AM CDT Thu Apr 24 2025

LAC055-099-241330-
/O.CON.KLCH.FF.W.0019.000000T0000Z-250424T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-St. Martin LA-
749 AM CDT Thu Apr 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT THIS 
MORNING FOR SOUTHEASTERN LAFAYETTE AND WESTERN ST. MARTIN PARISHES...

At 749 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain have diminished across the warned area. Between 6 and 8 inches 
of rain have fallen. Flooding impacts will continue, but additional 
rainfall is expected to be light as it moves out of the area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lafayette, Broussard and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3010 9193 3006 9201 3020 9208 3026 9201
      3026 9196 3015 9190

FLASH FLOOD...RADAR INDICATED

$$

24
835 
WGUS54 KLCH 241316
FFWLCH
LAC055-099-241430-
/O.EXT.KLCH.FF.W.0019.000000T0000Z-250424T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
816 AM CDT Thu Apr 24 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Southeastern Lafayette Parish in south central Louisiana...
  Western St. Martin Parish in south central Louisiana...

* Until 930 AM CDT.

* At 816 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain have diminished across the warned area. Between 6 and 8 
  inches of rain have fallen. Flooding impacts will continue, but 
  additional rainfall is expected to be light as it moves out of the 
  area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lafayette, Broussard and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3010 9193 3006 9201 3020 9208 3026 9201
      3026 9196 3015 9190

FLASH FLOOD...RADAR INDICATED

$$

24
453 
WGUS54 KLCH 241418
FFWLCH
LAC055-099-241630-
/O.EXT.KLCH.FF.W.0019.000000T0000Z-250424T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
918 AM CDT Thu Apr 24 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Southeastern Lafayette Parish in south central Louisiana...
  Western St. Martin Parish in south central Louisiana...

* Until 1130 AM CDT.

* At 918 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 6 and 8 inches of rain 
  have fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lafayette, Broussard and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3010 9193 3006 9201 3020 9208 3026 9201
      3026 9196 3015 9190

FLASH FLOOD...RADAR INDICATED

$$

Stigger/87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:03 PM CDT, 6 hours 2 minutes earlier. Its key messages:

  • A moist and unstable air mass will remain in place for the remainder of the week with mainly scattered diurnal showers and thunderstorms.
  • An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions.
Area forecast discussion, Apr 23, 10:03 PM CDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1003 PM CDT Wed Apr 23 2025

...New UPDATE...

.KEY MESSAGES...

- A moist and unstable air mass will remain in place for the
  remainder of the week with mainly scattered diurnal showers and
  thunderstorms.

- An upper level ridge will build in over the weekend into early
  next week limiting any shower activity with hot and humid
  conditions.

&&

.UPDATE...
Wx map shows surface high pressure off the Southeast U.S. ridging
westward across the Gulf, keeping southeast winds across the area.
Satellite and radar showing remnant MCV over the Texas/Louisiana
border generating additional showers and thunderstorms across Central
and Southwest Louisiana. Latest short term guidance, mainly the
HRRR, does pick up on this feature, and keeps intermittent showers
and occasional thunderstorms this evening into the early morning
hours across this area. WPC continues the marginal risk of excessive
rainfall continues across this area this evening and overnight.
Updated the forecast to increase chances of showers and thunderstorms
across this area. Otherwise, overnight lows in the mid 60s to
near 70 expected.

08/DML

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 318 PM CDT Wed Apr 23 2025

Showers and thunderstorms today have been mainly focused over
southeast Texas with energy from a left over MCS. Activity has
been more isolated over Louisiana as cloud cover has help limit
daytime heating and instability.

Shower activity will gradually wind down this evening after
sunset. With more stable conditions overnight, expect more low
clouds and patchy fog.

Surface ridge to the east will continue to bring low level
southerly flow and plenty of Gulf moisture into the forecast area
for the next few days. Meanwhile, zonal pattern aloft will allow
for weak perturbations to move across to interact with the Gulf
moisture and any residual mesoscale surface boundaries and daytime
heating to produce scattered showers and thunderstorms through
Friday. At this time, parameters for severe weather are not too
impressive. Heavy rainfall may be a factor, especially if the
shower activity falls over locations that have received a decent
amount of recent rainfall.

Rua

&&

.LONG TERM...
(Saturday through next Tuesday)
Issued at 324 PM CDT Wed Apr 23 2025

Low level southerly flow and moisture will continue over the
weekend into early next week. However, an upper level ridge is
expected to build in from northern Old Mexico. This ridge will
bring drier air in the mid levels to help cap the atmosphere and
limit convection.

With the lack of convection and a continuation of low level
moisture, hot and humid conditions, especially for April, can be
expected in the long term.

Rua

&&

.AVIATION...
(00Z TAFS)

Radar showing two clusters of TSRA, both affecting BPT and AEX for
the next couple of hours. Elsewhere, VCTS left at LCH for any
showers that develop ahead of the cluster over SE TX the next
couple of hours. For LFT/ARA, not anticipating much convection to
affect these terminals this afternoon/early evening. MVFR
visibilities & ceilings expected by 08z, with intermittent IFR
visibilities & ceilings between 09-13z at all sites. Expecting
another round of TSRA between 18-24z Thursday for AEX highlighting
with a PROB30 group for TSRA. Further south at BPT/LCH/LFT/ARA
with lower chances of shower and thunderstorms, will only mention
VCTS during this time period.

08/DML

&&

.MARINE...
Issued at 326 PM CDT Wed Apr 23 2025

A surface ridge east of Florida will extend across into the
coastal waters for the remainder of the week into the weekend.
This will keep a persistent light to modest southerly flow with
mainly low seas.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  65  83  66  86 /  60  60  10  40
LCH  70  84  70  84 /  30  30   0  20
LFT  69  84  69  86 /  30  50  10  20
BPT  70  84  71  84 /  50  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...08

In the hours before

Special weather statement, Apr 23, 10:17 PM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1017 PM CDT Wed Apr 23 2025

LAZ030-141-241-240400-
Southern Calcasieu LA-Beauregard LA-Northern Calcasieu LA-
1017 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH 1100 PM CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sulphur, moving east at 10 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Westlake, Carlyss, Lake Charles, Lake Charles Regional Airport,
Buhler, Moss Bluff, Sulphur, and Gillis.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 15 and 31.
 Interstate 210 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3008 9351 3029 9345 3052 9341 3050 9317
      3005 9322
TIME...MOT...LOC 0316Z 254DEG 9KT 3024 9337

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Slaughter
Special weather statement, Apr 24, 3:31 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 AM CDT Thu Apr 24 2025

LAZ044-045-240900-
Lafayette LA-Upper St. Martin LA-
331 AM CDT Thu Apr 24 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LAFAYETTE AND WEST
CENTRAL ST. MARTIN PARISHES THROUGH 400 AM CDT...

At 331 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Broussard, or near Lafayette, moving northeast at
10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Broussard, Lafayette, Youngsville, Parks, Breaux Bridge, Cecilia,
Arnaudville, and Carencro.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 102 and 115.
 Interstate 49 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3018 9170 3010 9200 3020 9209 3040 9193
      3040 9191
TIME...MOT...LOC 0831Z 224DEG 10KT 3019 9196

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:45 PM CDTSpecial Weather StatementLCHCalcasieu45 min
Apr 23, 9:32 PM CDTSpecial Weather StatementLCHBeauregard, Calcasieu43 min
Apr 23, 10:17 PM CDTSpecial Weather StatementLCHCalcasieu43 min
Apr 23, 11:15 PM CDTFlash Flood WarningLCHCalcasieu4 hr
Apr 23, 11:19 PM CDTTornado WarningLCHCalcasieu, Cameron11 min
Apr 24, 3:31 AM CDTSpecial Weather StatementLCHLafayette29 min
Apr 24, 4:41 AM CDTSpecial Weather StatementLCHLafayette34 min
Apr 24, 5:26 AM CDTSpecial Weather StatementLCHLafayette34 min
Apr 24, 6:26 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin5 hr
Apr 24, 6:30 AM CDTRiver Flood WarningLCHLafayette, Vermilion6 days
Apr 24, 7:24 AM CDTFlash Flood WarningLCHVermilion3 hr
Apr 24, 8:55 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin47 hr
Apr 24, 8:55 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu39 days
Apr 24, 9:16 AM CDTFlash Flood WarningLCHIberia3 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.